MAUDE Adverse Event Report: ETHICON INC. PROLENE SUTURE 30"(75CM) 5-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PROLENE SUTURE 30"(75CM) 5-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number M8710
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device pgh481 batch number, and no non-conformances were identified.It was received for analysis two opened boxes with seven and ten unopened samples of product.During the visual inspection of thirteen unopened samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, damaged or suture breakage were noted.A functional test was performed using an instron and the tensile strength force was above the minimum requirement.Per the condition of the samples received, no performance - breakage suture was found and the tested samples met the finished goods requirements.Additional information was requested, and the following was obtained: did all seven sutures break during actual use on patient?- yes.If no, please indicate how many broke during actual use on patient and how many broke before use on patient? how long was the surgery prolonged? - unknown.Were there any unexpected outcomes or complications as a result of the prolonged surgery time? - no.Was the patient treatment altered in anyway due to the prolonged surgery time? if yes, please explain - no.Reported events regarding suture breakage seven times in a row was submitted via seven medwatches 2210968-2020-02537, 2210968-2020-02538, 2210968-2020-02539, 2210968-2020-02540, 2210968-2020-02541, and 2210968-2020-02543.
 
Event or Problem Description
It was reported that the patient underwent a pediatric thoracic procedure on (b)(6) 2020 and the suture was used.During the surgery, the suture broke.The procedure was delayed by an undetermined amount of time.Another like suture was used to complete the procedure with no patient consequences.

Brand Name
PROLENE SUTURE 30"(75CM) 5-0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9916246
Report Number2210968-2020-02542
Device Sequence Number19437076
Product Code GAW
UDI-Device Identifier10705031045842
UDI-Public10705031045842
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberM8710
Device Catalogue NumberM8710
Device Lot NumberPGH481
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/06/2020
Initial Report FDA Received Date04/02/2020
Patient Sequence Number1